Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 23, NWS State College, PA

May 12, 2018Lancaster County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 12, 2018, 6:08 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2018, 6:08 PM EDT (22:08 UTC)
Expired
May 12, 2018, 7:00 PM EDT
In force
52 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 138 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 6:49 PM EDTHAIL 0.88York, PA
May 12, 7:02 PM EDTTSTM WND DMGWindsor, PATREES AND WIRES DOWN ON CRAWLEY ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 4:58 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2018-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2018-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

074 
WUUS51 KCTP 122208
SVRCTP
PAC071-133-122300-
/O.NEW.KCTP.SV.W.0023.180512T2208Z-180512T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
608 PM EDT SAT MAY 12 2018

The National Weather Service in State College PA has issued a

* Severe Thunderstorm Warning for...
  Central Lancaster County in south central Pennsylvania...
  Central York County in south central Pennsylvania...

* Until 700 PM EDT

* At 607 PM EDT, a severe thunderstorm was located near Dillsburg, 
  moving east at 40 mph. Radar indicated rotation in this storm. 
  Tornadoes sometimes occur with little or no warning.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is possible. Expect wind damage 
           to trees and power lines.

* Locations impacted include...
  Akron, Millersville, Mount Joy, Willow Street, Manheim, Columbia,
  Weigelstown, York, East Petersburg and Elizabethtown.

This includes Interstate 83 from mile markers 15 to 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 100 AM EDT for south central
Pennsylvania.

LAT...LON 3996 7699 4001 7702 4002 7706 4013 7706
      4015 7703 4015 7701 4016 7675 4013 7674
      4012 7672 4016 7670 4015 7668 4016 7666
      4018 7612 3986 7613
TIME...MOT...LOC 2207Z 271DEG 33KT 4006 7697 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

La Corte

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:11 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, May 12, 4:11 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service State College PA
411 PM EDT Sat May 12 2018

.SYNOPSIS...
A frontal boundary extending from Northwestern Pennsylvania to
the Lower Susquehanna Valley at midday will wobble north and
south over PA into next week. The front will keep the pattern
unsettled with an almost- daily chance of rain.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
Latest visible loop shows cu field rapidly expanding in depth
and areal coverage across the SW third of the CWA where sfc
based capes now exceed 1500 j/kg (INVOF and SE of a weak area of
low pressure).

Sat loop and meso obs also shows that the quasi-stnry front
has sagged south to near I-80 in western and north central PA,
and edged just slightly to the east over the Lower Susq Valley
as of 19Z.

Severe Thunderstorm Watch #84 recently issued through 03Z Sunday
over our SW zones and potential exists for another watch (SVR or
even Tornado) to be issued over the next few hours across the
Lower Susq Valley where LLVL shear and helicity will be
maximized along and just to the east of the shallow frontal
boundary.

The hodograph is highly curved/balloon invof of the sfc frontal
boundary with storms likely to move about as they are now
(across northern PA) from WNW to ESE at 40-50 MPH. This will
generate high helicity/EHI (>1) from I-80 south in the late
aftn/early evening. In fact, 0-1KM EHI values are as high as 3-4
m2/s2 along the RT 322 corridor SE of KUNV to KMDT, KLNS and
KTHV.

LCLs just to the south of the low track will by low - as a
ribbon of <1500ft LCLs is progged from I-80 to the Turnpike. The
shear is strong no matter what, so the CAPE is the wild-card.
CAPE is in question as full solar heating is likely going to be
realized just across the SW half of the CWA.

Additional heating in the small warm sector over us will further
boost MU CAPEs to >2000 j/kg across scent PA as the western llvl
flow enhances downslope/adiabatic warming from near KJST and
KAOO east to the Lower Susq Mainstem.

3 severe weather dangers are present today from these storms:

Damaging wind, large hail and tornadoes. SPC mentions a
possible evolution from large hail threat (and tornadoes) in the
high shear and nearer to the warm front at first, then a turn
to more of a linear/bow-echo mode as the storms sink southward
into the high CAPE and slightly lower bulk shear. The set-up
this evening also looks similar to the conditions favorable for
tornadoes to be embedded in quasi- linear storms.

Lastly, training west to east storm cells will bring an enhanced
chance of locally heavy rain in excess of 2 inches in just an
hour or so with flash flooding possible. Much of our southern
CWA in within WPC's Slight risk for excessive rainfall late
today and early tonight. So far the bulk of the heavy rain and
likely some minor small stream/poor drainage flooding has
occurred with a persistent area of showers and embedded TSRA
over the northern tier of PA where 1-2 inches of rain has
occurred since last night.

Late afternoon temps will range from the chilly low to mid 50s
across the north to the mid 80s over the tier of PA west of the
Lower Susq Valley.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Storms should be pushing to the south of much of the area by 9
or 10 pm. While the rainfall may be heavy for brief times as
these storms move through, they will be moving so quickly that
the threat for (flash) flooding is low. However, the threat for
flooding is being considered, as the almost daily showers and
thunderstorms will continue into the next week since the flow
aloft is expected to remain westerly. The soils will get very
wet and the threat for flooding will likely increase through the
next few days.

Winds do go northerly tonight and try to dry us out. It could
get foggy with some clearing possible after all the rain. On
the negative side for fog will be the dry air which will move
down briefly tonight and early Sun and the flow above the
inversion which will stay out of the west and moist. Will just
mention patchy fog for the northern half of the area for now
since any clearing is in question. Mins will be in the m40s N
and near 60 S.

Sunday seems like another wet day with occasional showers.
Instability is not really in the cards with lots of cloud cover
and a diurnal range of only 10-15F in the north and perhaps
less than 5F in the south. The NAM is wetter than the GFS and it
even has some hint of convection in the PM. Will keep POPs
higher than chance, but the scattered coverage at any one time
will eventually add up to a likely-catg POP for the whole day.
Maxes will be well below normal. The front is far enough to the
south that the northern tier could remain dry Sun and Sunday
night.

Not enough of a flooding threat yet to do more than mention
here in the discussion. Some minor problems may crop up in the
usual/flashier points and small streams. But, everything is
growing and can help soak up the rain and slow down the runoff.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...

A frontal boundary will remain across the region through the rest
of the first half of the upcoming week. This unsettled weather
will keep increasing moisture/dewpoints and above average PWATS.
This suggests a daily risk for showers and thunderstorms. Areas
of locally heavy rainfall are possible, with the potential for
multiple rounds of convection. The specific areas most likely to
receive heavy rains will likely be somewhat difficult to pin
down until the short term when models begin to resolve
mesoscale/convective processes. An upper low developing across
the northeastern Gulf of Mexico will supply additional moisture
which is projected to advect northward toward the Mid Atlantic
by Wednesday. This may set up a potentially more organized
moderate to heavy rainfall scenario later next week as the deep
moisture plume interacts with the nearly stationary west-east
frontal zone.

After a cool day on Sunday (Mother's Day), expect temperatures
to be above seasonal climate averages next week with a muggy
summertime/humid feel given dewpoints in the 60s.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Regional radar at 1600Z shows numerous showers and embedded
thunderstorms across the northern tier counties of PA in
association with the approach of a few mid/upper level
disturbances riding over the steeper, stationary frontal
boundary located in that region.

Elongated sfc low pressure (1014 mb) just west of KPBZ will
track east over SCENT PA this afternoon and help to enhance llvl
convergence and helicity over SPC's Enhanced SVR threat region
near and just to the west of the Lower Susq Valley after 19Z.

Widespread VFR will occur for the next several hours acrs the SW
half of PA, while low stratus cigs will stay intact across areas
along and to the east of the Susq Mainstem.

Included a trend toward lower conditions across much of the
region later this afternoon, with potential strong wind gusts
AOA 35kts from the west mentioned in all but the KBFD and KIPT
TAFs anywhere from 19 Sat-00Z Sunday.

Expect the northern tier of the state to experience frequent
showers with low MVFR/high IFR cigs. Across the central and
southern portion of the state, the main focus will be on the
possibility for a round of strong late afternoon/early evening
thunderstorms.

Showers will diminish tonight, as the low pressure system tracks
east of the area. However, residual low level moisture
ascending the mountains will likely result in IFR cigs in the
vicinity of KBFD and possibly KJST, while MVFR cigs are likely
elsewhere.

Outlook...

Sun...Rain/low cigs possible.

Mon...AM rain/low cigs possible. PM thunderstorm impacts
possible southern Pa.

Tue-Wed...AM fog possible. Scattered PM thunderstorm impacts
possible.

&&

.HYDROLOGY...
Rain today does not look to be excessive in most places today,
but FFG lower than it was yesterday due to the rainfall we had
overnight. The mainl location to watch will be the northern tier
of PA.

The threat for flooding may increase slightly each day
over the next 5 to 7 days with plenty of moisture available in
this pattern. The near-tropical system over the eastern GOMEX
could feed tropical and/or Atlantic moisture in mid to late
week.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert
NEAR TERM...Lambert
SHORT TERM...Dangelo
LONG TERM...Ceru/Steinbugl
AVIATION...Lambert
HYDROLOGY...
Hazardous weather outlook, May 12, 4:59 PM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
459 PM EDT Sat May 12 2018

PAZ024>028-033>036-056-063-064-132100-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Perry-Cumberland-Adams-
459 PM EDT Sat May 12 2018

...SEVERE THUNDERSTORM WATCH 84 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ057-059-065-066-132100-
Dauphin-Lebanon-York-Lancaster-
459 PM EDT Sat May 12 2018

...TORNADO WATCH 85 IN EFFECT UNTIL 1 AM EDT SUNDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ017>019-049-050-052-058-132100-
Clearfield-Northern Centre-Southern Centre-Union-Snyder-
Northumberland-Schuylkill-
459 PM EDT Sat May 12 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Severe thunderstorms with damaging winds 60 mph or greater and
large hail exceeding 1 inch in diameter are possible late this
afternoon and early this evening. An isolated weak, short-lived
tornado is also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ010>012-041-042-045-046-051-053-132100-
Elk-Cameron-Northern Clinton-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Montour-Columbia-
459 PM EDT Sat May 12 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Strong to severe thunderstorms with gusty winds and hail are
possible this afternoon into early this evening. Additional
rainfall of up to one inch is likely by 10 pm this evening. This
will bring 24-hour storm total rainfall of 1 to 2 inches since last
night, causing significant rises on, and possibly even some minor
flooding of small streams and creeks across northern Pennsylvania.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ004>006-037-132100-
Warren-McKean-Potter-Tioga-
459 PM EDT Sat May 12 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

Rain with occasional thunderstorms will occur into early this
evening. Additional rainfall of up to one inch is likely by 7 pm
this evening. This will bring 24-hour storm total rainfall of 1.5 to
2.5 inches since last night, causing significant rises on, and
possibly even some minor flooding of small streams and creeks across
northern Pennsylvania.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 12, 4:52 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service State College PA
452 PM EDT SAT MAY 12 2018

PAZ033-034-122145-
Bedford PA-Somerset PA-
452 PM EDT SAT MAY 12 2018

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF BEDFORD AND SOMERSET
COUNTIES UNTIL 545 PM EDT...

At 452 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Mount Pleasant to near Farmington. Movement
was east at 45 mph.

Pea size hail and wind gusts up to 55 mph are possible.

Locations impacted include...
Somerset, Berlin, Buffalo Mills, Friedens, Ursina, New Centerville,
Meyersdale, Mount Davis, Addison, Hyndman, Seven Springs, Rockwood,
Wellersburg, Salisbury, Callimont, New Baltimore, Casselman,
Confluence, Garrett and Shanksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3972 7938 3973 7941 3977 7938 3978 7939
      3979 7938 3978 7935 3980 7937 3982 7937
      3985 7942 3990 7940 4009 7926 4012 7921
      4012 7918 3997 7861 3972 7877
TIME...MOT...LOC 2052Z 273DEG 40KT 4011 7954 3984 7955

RXR
Special weather statement, May 12, 4:58 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service State College PA
458 PM EDT SAT MAY 12 2018

PAZ025>028-050-052-122130-
Northumberland PA-Blair PA-Juniata PA-Huntingdon PA-Mifflin PA-
Snyder PA-
458 PM EDT SAT MAY 12 2018

...STRONG THUNDERSTORMS WILL AFFECT PARTS OF NORTHUMBERLAND...
HUNTINGDON...MIFFLIN...JUNIATA...SNYDER...AND BLAIR COUNTIES UNTIL
530 PM EDT...

At 456 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Beaver Springs to Pine Grove Mills to Tipton.
Movement was southeast at 40 mph.

Pea size hail and winds in excess of 40 mph are possible.

Locations impacted include...
Lewistown, Huntingdon, Tyrone, Whipple Dam State Park,
Mcalisterville, Spruce Creek, Reeds Gap State Park, Highland Park,
Beaver Springs, Meiserville, Tipton, Sinking Valley, Allensville,
Burnham, Canoe Creek State Park, Franklinville, Yeagertown, Alfarata
and Reedsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4066 7829 4070 7797 4069 7794 4071 7790
      4073 7778 4072 7777 4073 7772 4072 7771
      4075 7764 4081 7718 4064 7679 4060 7692
      4063 7695 4061 7701 4059 7717 4057 7718
      4043 7837
TIME...MOT...LOC 2056Z 060DEG 40KT 4074 7719 4072 7788 4064 7831

Martin
Special weather statement, May 12, 5:22 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service State College PA
522 PM EDT SAT MAY 12 2018

PAZ028-050-052-056>059-122145-
Perry PA-Northumberland PA-Juniata PA-Lebanon PA-Dauphin PA-
Snyder PA-Schuylkill PA-
522 PM EDT SAT MAY 12 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL...
NORTHUMBERLAND...DAUPHIN...JUNIATA...SNYDER...PERRY...AND LEBANON
COUNTIES UNTIL 545 PM EDT...

At 522 PM EDT, Doppler radar indicated a strong thunderstorm near
Meiserville, moving southeast at 45 mph.

Pea size hail and winds in excess of 40 mph are possible.

Locations impacted include...
Newport, Mcalisterville, Lykens, Ickesburg, Leck Kill, Urban, Tower
City, New Bloomfield, Millersburg, Klingerstown, New Buffalo, Dehart
Dam, Rebuck, Port Trevorton, Richfield, Williamstown, Meiserville,
Elizabethville, Pine Grove and Mexico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4037 7732 4059 7750 4062 7748 4066 7739
      4078 7658 4053 7628
TIME...MOT...LOC 2122Z 060DEG 39KT 4064 7691

Martin
Special weather statement, May 12, 5:40 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service State College PA
540 PM EDT SAT MAY 12 2018

PAZ027-028-056-122215-
Perry PA-Juniata PA-Mifflin PA-
540 PM EDT SAT MAY 12 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MIFFLIN...JUNIATA...AND
PERRY COUNTIES UNTIL 615 PM EDT...

At 539 PM EDT, Doppler radar indicated a strong thunderstorm over
Blacklog, moving east at 50 mph.

Winds in excess of 40 mph are possible.

Locations impacted include...
Newport, Loysville, Ickesburg, Perulack, Spruce Hill, East Waterford,
Walnut, New Bloomfield, Colonel Denning State Park, Shermansdale,
Strodes Mills, Honey Grove, Blacklog, Landisburg, Blain, Atkinson
Mills, Longfellow, McVeytown, New Germantown and Port Royal.

LAT...LON 4026 7742 4031 7736 4027 7745 4040 7784
      4059 7774 4048 7708 4029 7713 4029 7724
      4027 7730 4028 7733 4029 7733 4026 7741
TIME...MOT...LOC 2139Z 283DEG 42KT 4046 7768

RXR
Special weather statement, May 12, 5:52 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service State College PA
552 PM EDT SAT MAY 12 2018

PAZ026-035-036-063-122245-
Fulton PA-Franklin PA-Cumberland PA-Huntingdon PA-
552 PM EDT SAT MAY 12 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF HUNTINGDON...
FRANKLIN...FULTON...AND CUMBERLAND COUNTIES UNTIL 645 PM EDT...

At 552 PM EDT, Doppler radar indicated a strong thunderstorm near
Fort Littleton, moving east at 45 mph.

Pea size hail and wind gusts up to 50 mph are possible.

Locations impacted include...
Chambersburg, Shippensburg, Fayetteville, Saluvia, St. Thomas,
Roxbury, Scotland, Fort Loudon, Upper Strasburg, Guilford,
Harrisonville, Willow Hill, Fort Littleton, Sideling Hill Rest Area,
McConnellsburg, Fannettsburg, Waterfall, Orrstown and Shippensburg
University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3989 7806 4002 7815 4012 7809 4020 7753
      3996 7745 3994 7747 3986 7747
TIME...MOT...LOC 2152Z 270DEG 39KT 4000 7796

Lambert
Special weather statement, May 12, 6:01 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service State College PA
601 PM EDT SAT MAY 12 2018

PAZ065-066-122245-
York PA-Lancaster PA-
601 PM EDT SAT MAY 12 2018

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER AND YORK
COUNTIES UNTIL 645 PM EDT...

At 601 PM EDT, Doppler radar indicated a strong thunderstorm near
Dillsburg, moving east at 40 mph.

Dime size hail and wind gusts up to 55 mph are possible.

Locations impacted include...
York, Mount Joy, Columbia, Weigelstown, Elizabethtown, Spry, North
York, Mount Wolf, West York, Windsor, Stonybrook-Wilshire, Rheems,
Dillsburg, Bainbridge, East York, Yorklyn, Grantley, Hallam, Yorkana
and Dover.

LAT...LON 3997 7699 4002 7702 4003 7707 4006 7709
      4007 7714 4013 7705 4014 7674 4013 7674
      4012 7672 4014 7671 4015 7646 3990 7648
TIME...MOT...LOC 2201Z 274DEG 33KT 4005 7703

RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 12:06 AM EDTSpecial Weather StatementCTPCambria54 min
May 12, 2:13 PM EDTAreal Flood AdvisoryCTPCameron, Clinton, Elk, Lycoming, McKean, Potter and 3 more5 hr
May 12, 3:17 PM EDTSpecial Weather StatementCTPBlair, Cambria43 min
May 12, 3:23 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset67 min
May 12, 3:50 PM EDTSpecial Weather StatementCTPHuntingdon55 min
May 12, 4:12 PM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton, Huntingdon63 min
May 12, 4:19 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset56 min
May 12, 4:52 PM EDTSpecial Weather StatementCTPSomerset53 min
May 12, 4:58 PM EDTSpecial Weather StatementCTPBlair, Mifflin, Snyder32 min
May 12, 5:22 PM EDTSpecial Weather StatementCTPJuniata, Perry23 min
May 12, 5:40 PM EDTSpecial Weather StatementCTPJuniata, Perry35 min
May 12, 5:48 PM EDTAreal Flood AdvisoryCTPBedford, Blair, Cambria, Huntingdon, Somerset3 hr
May 12, 5:52 PM EDTSpecial Weather StatementCTPFranklin53 min
May 12, 6:01 PM EDTSpecial Weather StatementCTPYork44 min
May 12, 6:12 PM EDTSpecial Weather StatementCTPBlair, Cambria48 min
May 12, 6:16 PM EDTSpecial Weather StatementCTPDauphin, Perry29 min
May 12, 6:21 PM EDTSevere Thunderstorm WarningCTPBedford, Cambria, Somerset39 min
May 12, 6:27 PM EDTSpecial Weather StatementCTPAdams48 min
May 12, 6:33 PM EDTSpecial Weather StatementCTPBlair, Huntingdon27 min
May 12, 6:39 PM EDTSpecial Weather StatementCTPSomerset51 min
May 12, 6:52 PM EDTSevere Thunderstorm WarningCTPAdams, York53 min
May 12, 6:53 PM EDTSevere Thunderstorm WarningCTPLancaster37 min
May 12, 7:03 PM EDTSpecial Weather StatementCTPBedford, Cumberland, Franklin, Fulton42 min
May 12, 7:18 PM EDTSevere Thunderstorm WarningCTPLancaster57 min
May 12, 7:48 PM EDTSpecial Weather StatementCTPYork42 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.